Recurrence and transience properties of multi-dimensional diffusion processes in selfsimilar and semi-selfsimilar random environments

Seiichiro Kusuoka, Hiroshi Takahashi, Yozo Tamura

Research output: Contribution to journalArticle

Abstract

We consider d-dimensional diffusion processes in multi-parameter random environments which are given by values at different d points of one-dimensional α-stable or (r, α)-semi-stable Lévy processes. From the model, we derive some conditions of random environments that imply the dichotomy of recurrence and transience for the d-dimensional diffusion processes. The limiting behavior is quite different from that of a d-dimensional standard Brownian motion. We also consider the direct product of a one-dimensional diffusion process in a reflected non-positive Brownian environment and a one-dimensional standard Brownian motion. For the two-dimensional diffusion process, we show the transience property for almost all reflected Brownian environments.

Original languageEnglish
Pages (from-to)1-11
Number of pages11
JournalElectronic Communications in Probability
Volume22
DOIs
Publication statusPublished - 2017

Fingerprint

Transience
Random Environment
Recurrence
Diffusion Process
Brownian motion
Stable Process
Limiting Behavior
Dichotomy
Direct Product
Imply
Diffusion process
Standards

Keywords

  • Diffusion process in random environment
  • Recurrence
  • Semi-stable Lévy process
  • Stable Lévy process
  • Transience

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this

Recurrence and transience properties of multi-dimensional diffusion processes in selfsimilar and semi-selfsimilar random environments. / Kusuoka, Seiichiro; Takahashi, Hiroshi; Tamura, Yozo.

In: Electronic Communications in Probability, Vol. 22, 2017, p. 1-11.

Research output: Contribution to journalArticle

@article{f8c14361d452407b8e910eee8a8d4f99,
title = "Recurrence and transience properties of multi-dimensional diffusion processes in selfsimilar and semi-selfsimilar random environments",
abstract = "We consider d-dimensional diffusion processes in multi-parameter random environments which are given by values at different d points of one-dimensional α-stable or (r, α)-semi-stable L{\'e}vy processes. From the model, we derive some conditions of random environments that imply the dichotomy of recurrence and transience for the d-dimensional diffusion processes. The limiting behavior is quite different from that of a d-dimensional standard Brownian motion. We also consider the direct product of a one-dimensional diffusion process in a reflected non-positive Brownian environment and a one-dimensional standard Brownian motion. For the two-dimensional diffusion process, we show the transience property for almost all reflected Brownian environments.",
keywords = "Diffusion process in random environment, Recurrence, Semi-stable L{\'e}vy process, Stable L{\'e}vy process, Transience",
author = "Seiichiro Kusuoka and Hiroshi Takahashi and Yozo Tamura",
year = "2017",
doi = "10.1214/16-ECP36",
language = "English",
volume = "22",
pages = "1--11",
journal = "Electronic Communications in Probability",
issn = "1083-589X",
publisher = "Institute of Mathematical Statistics",

}

TY - JOUR

T1 - Recurrence and transience properties of multi-dimensional diffusion processes in selfsimilar and semi-selfsimilar random environments

AU - Kusuoka, Seiichiro

AU - Takahashi, Hiroshi

AU - Tamura, Yozo

PY - 2017

Y1 - 2017

N2 - We consider d-dimensional diffusion processes in multi-parameter random environments which are given by values at different d points of one-dimensional α-stable or (r, α)-semi-stable Lévy processes. From the model, we derive some conditions of random environments that imply the dichotomy of recurrence and transience for the d-dimensional diffusion processes. The limiting behavior is quite different from that of a d-dimensional standard Brownian motion. We also consider the direct product of a one-dimensional diffusion process in a reflected non-positive Brownian environment and a one-dimensional standard Brownian motion. For the two-dimensional diffusion process, we show the transience property for almost all reflected Brownian environments.

AB - We consider d-dimensional diffusion processes in multi-parameter random environments which are given by values at different d points of one-dimensional α-stable or (r, α)-semi-stable Lévy processes. From the model, we derive some conditions of random environments that imply the dichotomy of recurrence and transience for the d-dimensional diffusion processes. The limiting behavior is quite different from that of a d-dimensional standard Brownian motion. We also consider the direct product of a one-dimensional diffusion process in a reflected non-positive Brownian environment and a one-dimensional standard Brownian motion. For the two-dimensional diffusion process, we show the transience property for almost all reflected Brownian environments.

KW - Diffusion process in random environment

KW - Recurrence

KW - Semi-stable Lévy process

KW - Stable Lévy process

KW - Transience

UR - http://www.scopus.com/inward/record.url?scp=85009286605&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85009286605&partnerID=8YFLogxK

U2 - 10.1214/16-ECP36

DO - 10.1214/16-ECP36

M3 - Article

AN - SCOPUS:85009286605

VL - 22

SP - 1

EP - 11

JO - Electronic Communications in Probability

JF - Electronic Communications in Probability

SN - 1083-589X

ER -